MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL UNIFORM 5MM X 9.7 CM; CEREPAK UNIFORM DETACHABLE COIL SYSTEM

MEDOS INTERNATIONAL SARL UNIFORM 5MM X 9.7 CM; CEREPAK UNIFORM DETACHABLE COIL SYSTEM
Catalog Number FCX100509
Medical Device Problem Codes Material Separation (1562); Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4) complaint conclusion: during a coil embolization to the middle cerebral artery (mca), a uniform 5mm x 9.7 cm coil (fcx100509, 31098460) did not detach after multiple attempts.The coil was removed from the aneurysm and set aside without injury to the patient.Additional event information received on 29-apr-2024 indicated that a stryker sl-10 microcatheter (mc) was used.Six coils were previously implanted during the procedure.There was no resistance during advancement of the device through the microcatheter or positioning difficulty in the aneurysm.No were made using the detachment handle.Proximal end of pusher tube slipped off.Pull wire broke.The vessel was moderately tortuous.The event was delayed by 7 minutes, not clinically significant.A non-sterile uniform 5mm x 9.7 cm coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the embolic coil was found still attached to the delivery system.The manual break was attempted at the proper location, and the puller-wire was exposed.Several bent conditions were found along the distal end of the delivery system.The embolic coil was inspected under magnification, and one (1) kinked condition was found on the embolic coil.No damages were noted at the proximal key.No unintentional weld was noted on the loop hole.No contamination was noted at the distal end.A manufacturing record evaluation was performed for the finished device 31098460 number, and no non-conformances related to the malfunction were identified.The issue reported were confirmed based on the detachment attempts, the broken condition of the manual break, and the embolic coil being still attached.With the limited information available and the evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.It should be noted that product failure is multifactorial.A capa is currently investigating failure to detach.The kinked conditions of the embolic coil and delivery system were not originally reported; the exact time of occurrence cannot be determined; therefore, they are not considered related to the issue reported.It should be noted that product failure is multifactorial.The instructions for use (ifu) contain the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section d2b ¿ procode: krd/hcg.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
During a coil embolization to the middle cerebral artery (mca), a uniform 5mm x 9.7 cm coil (fcx100509, 31098460) did not detach after multiple attempts.The coil was removed from the aneurysm and set aside without injury to the patient.Additional event information received on 29-apr-2024 indicated that a stryker sl-10 microcatheter (mc) was used.Six coils were previously implanted during the procedure.There was no resistance during advancement of the device through the microcatheter or positioning difficulty in the aneurysm.No were made using the detachment handle.Proximal end of pusher tube slipped off.Pull wire broke.The vessel was moderately tortuous.The event was delayed by 7 minutes, not clinically significant.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
UNIFORM 5MM X 9.7 CM
Common Device Name
CEREPAK UNIFORM DETACHABLE COIL SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19215727
Report Number3008114965-2024-00455
Device Sequence Number8194132
Product Code KRD
UDI-Device Identifier10886704084037
UDI-Public10886704084037
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue NumberFCX100509
Device Lot Number31098460
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer06/04/2024
06/18/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date06/10/2024
06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STRYKER SL-10 MICROCATHETER.
Patient Age76 YR
Patient SexFemale